A 17-year-old female asked:
Disclaimer

i got the depo-provera shot for birth control and my period has been on for a month , will estrogen pills help stop it?

3 doctor answers
Dr. Azra Ayubi
24 years experience Obstetrics and Gynecology
Breakthrough bleed : Breakthrough bleeding on depot Provera (medroxyprogesterone) is common. Iron supplementation is helpful to avoid anemia. Sometimes a short course of estrogen can help improve the bleeding.
Answered on Jun 30, 2014
1
1 thank
Dr. Joseph Woods
27 years experience Pathology
Might but see Dr.,,,: Excessive menstrual bleeding can occur with Depo-Provera shots and iron supplements are important to have to help remedy anemia. Estrogen may help as they can offset the Progesterone in the Depo-Provera shot but it's wise to see your doctor for the best way to do it. Best of luck.
Answered on Feb 19, 2015
Dr. Dennis Higginbotham
29 years experience Obstetrics and Gynecology
Temporarily: The number one side effect of depo-provera is unpredictable and irregular bleeding. Sometimes that will improve when treated with oral estrogen (usually birth control pills are employed) - but unfortunately nothing is 100% and even the additional estrogen may not work.
Answered on Jan 17, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 41-year-old female asked:
Dr. Clarene Cress
Specializes in Pediatrics
Yes: That usually works. If not, please be in touch with your doctor as he/she will want to check things out further.
2
2 thanks
A female asked:
Dr. Bryan Kurtz
A Verified Doctor answered
A US doctor answered Learn more
Yes and no: Yes, if you start birth control pills you should resume having periods, although they may be somewhat irregular while the Depo gets out of your system ... Read More
A 20-year-old female asked:
Dr. Marsha Davis
27 years experience Internal Medicine
It will: Stop soon on its own as your body adjusts to the new hormones
A member asked:
Dr. Mary Engrav
30 years experience Emergency Medicine
That : That is abnormal to have that much bleeding especially when you are on those medications. As you have had your period for three straight months, pleas ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month